Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 976, NWS Seattle, WA

May 3, 2012

NWS Seattle, WA issued this small craft advisory at May 3, 2012, 2:46 AM PDT. It took effect at May 3, 2012, 2:57 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 3, 2012, 2:46 AM PDT (09:46 UTC)
In effect from
May 3, 2012, 2:57 PM PDT
Expired
May 4, 2012, 8:59 AM PDT
In force
18 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WHUS76 KSEW 030946
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
246 AM PDT THU MAY 3 2012

.MODERATE ONSHORE FLOW WILL DEVELOP LATE THIS AFTERNOON AS A LOW
MOVES NORTHEAST THROUGH EASTERN WASHINGTON AND HIGH PRES BUILDS
OVER THE OFFSHORE WATERS.

PZZ131-132-150-153-156-170-173-176-031800-
/O.NEW.KSEW.SC.Y.0976.120504T0000Z-120504T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
246 AM PDT THU MAY 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT FRIDAY. 

* WIND AND WAVES...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH
  WIND WAVES 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
480 
WHUS76 KSEW 032157
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
257 PM PDT THU MAY 3 2012

.MODERATE ONSHORE FLOW WILL DEVELOP LATE THIS AFTERNOON AS A LOW
MOVES NORTHEAST THROUGH EASTERN WASHINGTON AND HIGH PRES BUILDS
OVER THE OFFSHORE WATERS.

PZZ133-135-040600-
/O.EXB.KSEW.SC.Y.0976.120503T2157Z-120504T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
257 PM PDT THU MAY 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WIND AND WAVES...LIGHT NORTH WINDS WILL SHIFT TO SOUTHWEST 15 TO
  25 KNOTS THIS EVENING WITH WIND WAVES BUILDING TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-040600-
/O.EXB.KSEW.SC.Y.0976.120503T2200Z-120504T1000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
257 PM PDT THU MAY 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WIND AND WAVES...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH 
  WIND WAVES 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-150-153-156-170-173-176-040600-
/O.EXT.KSEW.SC.Y.0976.120503T2200Z-120504T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
257 PM PDT THU MAY 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WIND AND WAVES...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH 
  WIND WAVES 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
889 
WHUS76 KSEW 040340
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
840 PM PDT THU MAY 3 2012


PZZ130-150-170-173-041145-
/O.EXT.KSEW.SC.Y.0976.000000T0000Z-120504T1600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
840 PM PDT THU MAY 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WIND AND WAVES...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH 
  WIND WAVES 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-041145-
/O.EXT.KSEW.SC.Y.0976.000000T0000Z-120505T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
840 PM PDT THU MAY 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WIND AND WAVES...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH 
  WIND WAVES 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-135-153-156-176-041000-
/O.CON.KSEW.SC.Y.0976.000000T0000Z-120504T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
840 PM PDT THU MAY 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WIND AND WAVES...WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS WITH
  WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
234 
WHUS76 KSEW 040948
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
248 AM PDT FRI MAY 4 2012

PZZ133-153-156-176-041100-
/O.CAN.KSEW.SC.Y.0976.000000T0000Z-120504T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
248 AM PDT FRI MAY 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE EASED TO BELOW 21 KNOTS..

$$

PZZ135-041600-
/O.EXT.KSEW.SC.Y.0976.000000T0000Z-120504T1600Z/
PUGET SOUND AND HOOD CANAL-
248 AM PDT FRI MAY 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WIND AND WAVES...SOUTH WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-170-173-041600-
/O.CON.KSEW.SC.Y.0976.000000T0000Z-120504T1600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
248 AM PDT FRI MAY 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WIND AND WAVES...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH 
  WIND WAVES 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-041800-
/O.CON.KSEW.SC.Y.0976.000000T0000Z-120505T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
248 AM PDT FRI MAY 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WIND AND WAVES...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH 
  WIND WAVES 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
883 
WHUS76 KSEW 041559
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
859 AM PDT FRI MAY 4 2012

PZZ131-132-050000-
/O.CAN.KSEW.SC.Y.0976.000000T0000Z-120505T1000Z/
/O.NEW.KSEW.SC.Y.0977.120504T1600Z-120505T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
859 AM PDT FRI MAY 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PDT SATURDAY.

* WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS. WIND WAVES 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-135-150-170-173-041700-
/O.CAN.KSEW.SC.Y.0976.000000T0000Z-120504T1600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
859 AM PDT FRI MAY 4 2012

...SMALL CRAFT ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY.

$$

PZZ133-134-050000-
/O.NEW.KSEW.SC.Y.0977.120505T0000Z-120505T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
859 AM PDT FRI MAY 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT SATURDAY. 

* WIND AND WAVES...ADMIRALTY INLET WINDS BECOMING NW 15 TO 25 KT
  THIS EVENING. WIND WAVES BUILIDING TO 2 TO 4 FT. NORTHERN INLAND
  WATERS WINDS BECOMING SW 15 TO 25 KT THIS EVENING. WIND WAVES
  BUILDING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 2, 8:30 PM PDT, 6 hours 16 minutes earlier.

Area forecast discussion, May 2, 8:30 PM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 PM PDT WED MAY 2 2012

.SYNOPSIS...A FRONTAL SYSTEM WILL BRING RAIN LATER TONIGHT AND
THURSDAY MORNING...CHANGING TO SHOWERS THURSDAY AFTERNOON. AN UPPER
TROUGH WILL KEEP THE WEATHER COOL AND SHOWERY INTO FRIDAY. HIGH
PRESSURE WILL BRING DRY WEATHER WITH A WARMING TREND THIS WEEKEND
AND EARLY NEXT WEEK.

&&

.SHORT TERM...THERE ARE STILL A FEW SHOWERS FLOATING AROUND NEAR THE
COAST THIS EVENING. THERE WILL BE A VERY BRIEF PERIOD OF DRYING AND
SUBSIDENCE AHEAD OF THE NEXT APPROACHING FRONTAL SYSTEM WHICH WILL
KEEP THIS SHOWER ACTIVITY SUPPRESSED FOR THE NEXT FEW HOURS. RAIN
FROM THIS FRONTAL SYSTEM WILL SPREAD UP FROM THE SOUTHWEST AFTER
MIDNIGHT WITH RAIN AT TIMES CENTRAL COAST AND SOUTHWEST INTERIOR.
THE LIGHT RAIN SHOULD SPREAD AS FAR NORTH AS SEATTLE BY DAYBREAK
WITH RAIN AT TIMES MOST AREAS DURING THE MORNING HOURS...HEAVIER TO
THE SOUTH. THE FRONT WILL SHIFT EAST OF THE CASCADES IN THE
AFTERNOON WITH RAIN CHANGING TO SHOWERS. A CONVERGENCE ZONE IS
LIKELY BEHIND THE FRONT THURSDAY NIGHT. HIGHS THURSDAY WILL BE
SEVERAL DEGREES BELOW NORMAL WITH THE CLOUDS AND RAIN.

AN UPPER TROUGH WILL MOVE OVER THE AREA ON FRIDAY FOR A CONTINUED
CHANCE OF SHOWERS. HIGHS WILL BE ABOUT THE SAME AS THURSDAY...
SEVERAL DEGREES BELOW NORMAL. AN UPPER RIDGE WILL BEGIN BUILDING
OVER THE AREA ON SATURDAY. THIS WILL BRING DRIER AND SLIGHTLY WARMER
WEATHER ALTHOUGH MOIST ONSHORE FLOW WILL KEEP THE THREAT OF A FEW
SHOWERS AND PLENTY OF CLOUDS IN THE FORECAST. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...EXTENDED MODELS IN GOOD AGREEMENT
FOR THE FIRST HALF OF THE EXTENDED WITH AN UPPER LEVEL RIDGE
BUILDING OVER THE PACIFIC NORTHWEST RESULTING IN DRIER AND WARMER
WEATHER. SOME DIFFERENCES START TO APPEAR ON MONDAY WITH THE GFS
BEGINNING TO SHIFT THE UPPER LEVEL RIDGE EAST WHILE THE ECMWF AND
CANADIAN KEEP THE RIDGE IN PLACE OVER WESTERN WASHINGTON. ECMWF IS
THE STRONGEST OF THE MODELS WITH THE RIDGE WITH THE 500 MB HEIGHTS
GETTING INTO THE HIGH 570 DMS BY LATE MONDAY. AT THE SURFACE THE
FLOW NEVER REALLY TURNS OFFSHORE. THIS WILL KEEP HIGHS FROM GETTING
TOO WARM BUT STILL WELL ABOVE NORMAL...UP TO 10 DEGREES...HIGH
TEMPERATURES EXPECTED MONDAY. WITH THE FASTER SHIFT EAST IN THE
UPPER LEVEL RIDGE MONDAY RESULTS IN A MUCH STRONGER MARINE PUSH ON
TUESDAY FOR THE GFS SOLUTION. THE ECMWF AND CANADIAN HAVE JUST A
WEAK PUSH ON TUESDAY. THE ENSEMBLES ARE NOT MUCH HELP WITH BOTH THE
ECMWF AND GFS ENSEMBLES SHOWING A LOT OF VARIATION IN THE SOLUTIONS.
FOR NOW WILL LEAN TOWARD THE ECMWF AND ONLY COOL TEMPS A COUPLE OF
DEGREES ON TUESDAY FOR THE INTERIOR. MORE DIFFERENCES IN THE MODEL
ON WEDNESDAY WITH THE GFS PUTTING A TROUGH OVER THE AREA WHILE THE
ECMWF HAS JUST WESTERLY FLOW ALOFT AND NORTHWESTERLY SURFACE
GRADIENTS WITH A STRONG SURFACE HIGH OFF THE COAST. WILL STAY WITH
THE DRY ECMWF SOLUTION BUT CONTINUE THE TREND OF COOLER MAX TEMPS.
FELTON

&&

.AVIATION...SW FLOW ALOFT. THE AIR MASS IS STABLE WITH MID AND HIGH
LEVEL MOISTURE GRADUALLY INCREASING AND LOWERING AS THE RAIN SHIELD
ASSOCIATED WITH A 999 MB LOW THAT IS MOVING ONTO THE CENTRAL OREGON
COAST LIFTS NORTH INTO WESTERN WASHINGTON. LIGHT RAIN MOVING INTO
KHQM AT 03Z WILL LIFT NE TO THE KSEA AREA 10Z-12Z THEN WILL MOVE N
TO THE CANADIAN BORDER BY 15Z. LIGHT N TO NE GRADIENTS TO THE N OF
THE INCOMING LOW WILL INITIALLY KEEP CEILINGS 035-050 TONIGHT...BUT
BY ABOUT 12Z EXPECT CIGS TO DROP TO 015-025 IN THE LIGHT
PRECIPITATION. CIGS MAY DROP TO 010-015 S OF KTCM IN THE INTERIOR
12Z-20Z. CONDITIONS WILL GRADUALLY IMPROVE TO BKN030-040 AFTER 20Z
AS ONSHORE FLOW GRADUALLY INCREASES WITH THE WEAKENING LOW LIFTING
NE THROUGH EASTERN WASHINGTON. HOWEVER...CEILINGS MAY REMAIN MVFR IN
THE CENTRAL PUGET SOUND AREA WITH A PUGET SOUND CONVERGENCE ZONE.

KSEA...LIGHT SLY WIND WILL SWITCH TO LIGHT NORTHEASTERLY AFTER 06Z.
CEILINGS 150 WILL LOWER TO 050 AROUND 06Z THEN FALL TO 020-025
12Z-20Z WITH -RA. FLOW WILL BECOME VARIABLE 5-8 KT 20Z ONWARD AS A
PUGET SOUND CONVERGENCE ZONE DEVELOPS NEAR THE TERMINAL. ALBRECHT

&&

.MARINE...A WEAK RIDGE OF HIGH PRES OVER THE INLAND WATERS WILL
SHIFT EAST OF THE CASCADES THIS EVENING. IN THE MEANTIME...A 999 MB
LOW NEAR 44N 131W WILL MOVE ONTO THE CENTRAL OREGON COAST EARLY
THURSDAY MORNING THEN WILL WEAKEN AS IT LIFTS NE THROUGH EASTERN
WASHINGTON THURSDAY AFTERNOON AND INTO SE BRITISH COLUMBIA THURSDAY
EVENING.

A RIDGE OF HIGH PRES WELL OFFSHORE WILL BUILD EAST TOWARD
THE OFFSHORE WATERS THURSDAY EVENING THEN WILL BUILD OVER THE
OFFSHORE AND COASTAL WATERS FRI AND FRI NIGHT. THE COMBINATION OF
LOWER PRESSURES E OF THE CASCADES THU EVENING AND BUILDING HIGH PRES
OFFSHORE WILL INCREASE ONSHORE PRES GRADIENTS WITH SMALL CRAFT
ADVISORY NW WINDS DEVELOPING OVER THE COASTAL WATERS LATE THU
AFTERNOON AND THROUGH THE STRAIT OF JUAN DE FUCA DURING THE EARLY
EVENING HOURS.

MODERATE ONSHORE FLOW WILL CONTINUE FRI THROUGH FRI EVENING. A WEAK
FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS LATE FRI NIGHT INTO SAT
DISRUPTING THE ONSHORE PRES GRADIENTS. ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:08 AM PDTWinter Weather AdvisorySEW18 hr

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.